Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects
Jun 25, 2008

I take lexapro for depression, but since taking Atripla the depression has increased and I have had suicidal thoughs, anger, and mood swings.

I just dont feel like myself anymore.

WHat should I do?

Response from Dr. DeJesus

I am very concerned about your symptoms.

Atripla is a combination of 3 HIV drugs. One of them, efavirenz (Sustiva) is known to cause in some patients significant neurologic and psychiatric side effects, including the development --or worsening-- of a pre-existing depression.

The symptoms you describe are very serious, and they need to be evaluated by your HIV provider as soon as possible. If by the time that you read this answer, those symptoms have persisted, you need to see medical care immediately. If you cannot see your provider, I would advise you to discontinue your medication (Atripla) and try to go to the emergency room/department and explain them these symptoms.

If by the time you read this response, you are feeling better, it may still be worth it to discuss with your provider a change in HIV medication, to prevent these symptoms to occur again in the future.

Simple HIV treatments can get at times complicated. You are not alone and there are a lot of people willing to help you. Verbalize your complaints to a healthcare worker near you. Please write us back with a follow up. I'll be thinking about you!



Previous
Dropping CD4 count but rising % - Confused
Next
HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement